MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3543507
Medical Device Problem Codes Gel Leak (1267); Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation procedure with unspecified mentor gel breast prostheses that both ruptured post implantation.Bilateral rupture was diagnosed by a healthcare professional.As a result, the patient is scheduled to undergo explantation on (b)(6) 2025.This medwatch report is for the patient¿s left breast prosthesis.Refer to manufacturer report number 1645337-2024-11578 for the report for the patient¿s right breast prosthesis.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: breast prosthesis rupture.D6b explantation date: (b)(6) 2025.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 08-jan-2025, mentor received additional information about the event.- an updated implantation date ((b)(6)2009) was reported.- the suspect medical device is a mentor memorygel breast implant 300cc gel breast prosthesis, catalog #3543007, lot #5546336, serial #(b)(6), pma #p030053.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On 10-jan-2025, mentor received additional information about the event.The patient¿s explanted breast prostheses were replaced with mentor memorygel breast implant 350cc gel breast prostheses.On 24-jan-2025, mentor received additional information about the event.- the patient developed capsular contracture (baker grade unknown) in both breasts post implantation.- it was previously reported that the patient suffered from bilateral breast prosthesis rupture.New information received states that the patient¿s right breast prosthesis was observed to be ruptured.The patient¿s left breast prosthesis was observed to have gel bleed.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 27-jan-2025, mentor received additional information about the event.An updated implantation date ((b)(6) 2005) was reported.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab received two devices from lot #5585909 for this complaint.On 26-feb-2025, mentor became aware that the received devices are the correct devices for this complaint.The suspect medical device is a mentor memorygel breast implant 350cc gel breast prosthesis, catalog #3543507, lot #5585909.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 28-mar-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a gel bleed of the breast prosthesis and capsular contracture.The product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned device revealed that breast implant was found to have a tear on the posterior view, measuring approximately 2.4 cm, in addition, siltex cracking was noted on the edges of the rupture.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21014486
Report Number1645337-2024-14979
Device Sequence Number6818580
Product Code FTR
UDI-Device Identifier00081317000693
UDI-Public00081317000693
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2010
Device Catalogue Number3543507
Device Lot Number5585909
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/08/2025
01/27/2025
02/26/2025
03/28/2025
Initial Report FDA Received Date12/24/2024
Supplement Report FDA Received Date01/24/2025
02/04/2025
03/10/2025
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2005
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale